Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 34, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 10, 2001, 12:19 PM EDT for Mackinac County, Michigan. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 12:19 PM EDT (16:19 UTC)
- Expired
- Jul 10, 2001, 12:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 124 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 4.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 101619
SVRAPN
MIC097-101645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1219 PM EDT TUE JUL 10 2001
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACKINAC COUNTY IN EASTERN UPPER MICHIGAN
* UNTIL 1245 PM EDT
* AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTH OF HESSEL...OR ABOUT 18 MILES
NORTHEAST OF MACKINAC ISLAND...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL REACH...
CEDARVILLE AROUND 1225 PM EDT
REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS
STORM IS CAPABLE OF PRODUCING WIND GUSTS BETWEEN 60 AND 70 MPH ALONG
WITH DIME SIZED HAIL. WINDS THIS HIGH CAN DOWN TREES AND POWER LINES.
LAT...LON 4596 8414 4581 8441 4598 8444 4605 8466
4590 8474 4601 8502 4611 8549 4598 8584
4624 8583 4616 8511 4616 8436 4608 8436
4608 8424 4600 8424What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:59 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 10, 10:59 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1059 AM EDT TUE JUL 10 2001 THE LATEST VISIBLE SATELLITE SHOWS AN AREA OF CLOUDS OVER EAST LAKE SUPERIOR AND CENTRAL/EASTERN UPPER MICHIGAN...WHILE THE REST OF THE UPPER GREAT LAKES WERE UNDER MOSTLY CLEAR SKIES. THE APX 88D SHOWS A FEW SHOWERS OVER WHITEFISH BAY...WITH REGIONAL RADAR SHOWING SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER EASTERN LAKE SUPERIOR. THE REST OF THE UPPER LAKES REGION REMAINED DRY. THE CURRENT CONVECTION OVER EASTERN LAKE SUPERIOR HAS FORMED IN A WEAK THTE RIDGE WITH 850 MB DEW POINTS AROUND 6C WITH A 700/500 MB LAPSE RATE BETWEEN 6C AND 7C. THE LIFT SUPPLIED TO THIS REGION IS FROM A VORT CENTER ROTATING OVER LAKE SUPERIOR FROM AROUND AN UPPER LOW LOCATED OVER JAMES BAY. DURING THE REMAINDER OF THE AFTERNOON...THE LATEST RUC SHOWS STEEP MID LEVEL LAPSE RATES OVER EAST UPPER MICHIGAN...THE STRAITS AND EXTREME NORTHERN LOWER MICHIGAN INTO THIS EVENING. NORTHERN MICHIGAN WILL BE INFLUENCED BY WEAK UPPER LEVEL JET FORCING AS THE LEFT EXIT REGION OF THE UPPER JET MOVES INTO PLACE. ADDITIONAL LIFT THIS AFTERNOON WILL BE FROM A 500 MB VORT CENTER MOVING INTO THE NORTHERN LAKES... WITH 700/500 MB QVECTORS SHOWING CONVERGENCE OVER A GOOD PORTION OF THE FORECAST AREA INTO THIS EVENING. SURFACE DEW POINTS WILL REMAIN IN THE LOWER TO MID 50S WITH 850 MB DEW POINTS AROUND 6C ...GENERATING LIFTED INDEX AROUND -1...CAPES AROUND 400 J/KG AND TOTAL TOTALS AROUND 48. THEREFORE...WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS OVER EAST UPPER AND EXTREME NORTHERN LOWER MICHIGAN...ENDING THIS AFTERNOON. FOR THE REST OF NORTHERN LOWER MICHIGAN kWILL MENTION SCATTERED SHOWERS AND A CHANCE OF THUNDERSTORMS OVER NORTHEAST LOWER ...WITH ISOLATED WORDING FOR SOUTHWEST LOWER. .APX...NONE. SWR
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.